MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 7MMX22MMX120CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 7MMX22MMX120CM; ILIAC COVERED STENT, ARTERIAL
Model Number 42722
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a procedure, icast stent was dislodged from the balloon as it was inserted through the hub assembly.The sheath and balloon was removed over the wire as one unit.No adverse event was reported.
 
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of our investigation.
 
Additional Manufacturer Narrative
Additional information section: a2, d9, e1, h6.The details state the following: "during a fenestrated case an icast was being inserted thru an aptus tourguide, (b)(6).The stent became dislodged from the balloon as it was inserted thru the hub assembly.The sheath and balloon were removed over the wire as one unit.Dr ali rana was the vascular surgeon.No unintended section of this device remained inside the patient¿s body.The patient was not hospitalized and did not undergo prolonged hospitalization due to this occurrence.The patient did not experience a delay or require any additional procedure due to this occurrence.The complainant did not report any adverse effects on the patient due to this occurrence." the device in question was received and evaluated to determine the cause of the complaint.Upon review the stent was no longer on the catheter and the balloon of the catheter had impressions of the stent frame on its surface.These impression of the stent frame on the balloon surface are indicative of a stent that was properly crimped in manufacturing.The stent was not located within the introducer sheath nor was it located within the packaging materials.The aptus tourguide sheath used in the case was also returned, upon inspection the sheath size was a 6.5fr sheath.This is important as the icast covered stent used in the case requires a 7fr introducer sheath as indicated on the product label that is located on both the product box and inner pouch containing the product.As the sheath was undersized, this is the cause that the stent would not fit through the sheath.Based on the review of this device history record, all stents were passed through the 7fr introducer sheath without issue, deployed properly, and the balloons fully deflated and withdrawn back through the introducer sheath without incident indicating the devices were manufactured properly.The hazardous situation/harm is addressed in the harm hazards analysis document which assigns it a severity level of 3.This was determined to be appropriate based on the harm that was reported in the complaint.Complaint trending concluded that the actual occurrence level did not exceed the anticipated occurrence level.The complaint history and capa searches did not identify any related complaints for incompatible accessory used during procedure/additional intervention required in the time period reviewed.Based on the investigation it was determined the root cause to be that the wrong size introducer sheath was used and therefore the root cause is user error.As the device returned did have the stent no longer on the balloon the complaint is considered confirmed however based on the investigation results there is no evidence to conclude the stent dislodgment was due to the manufacturer.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: e1 (event site email, event site telephone).

Brand Name
ICAST COVERED STENT SYSTEM, 7MMX22MMX120CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21164673
Report Number3011175548-2025-000000
Device Sequence Number4273544
Product Code PRL
UDI-Device Identifier00650862427226
UDI-Public(01)00650862427226(17)270110
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42722
Device Catalogue Number42722
Device Lot Number505105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/10/2025
03/01/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/18/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APTUS TOURGUIDE, 7FRX17MMX55CM
Patient Age64 YR
Patient SexMale